Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 20, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 30, 2001, 10:10 AM CDT for Dallas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 30, 2001, 10:10 AM CDT (15:10 UTC)
- Expired
- Jun 30, 2001, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 68 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2038 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 301512 FFWFWD TXC113-301800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1010 AM CDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... DALLAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 100 PM CDT * AT 1005 AM CDT...AMATEUR RADIO WEATHER SPOTTERS REPORTED ROADS BEGINNING TO FLOOD IN NORTHEAST DALLAS COUNTY. PONDING WAS REPORTED AT I30 AND BUCKNER...AND ON GUS THOMASSON ROAD EAST OF BUCKNER. FLOODING WAS ALSO REPORTED NEAR MESQUITE. RADAR INDICATED MODERATE TO HEAVY RAIN CONTINUING OVER DALLAS COUNTY... AND THIS WILL PROLONG THE FLOOD THREAT UNTIL MIDDAY. * OTHER LOCATIONS IN THE WARNING INCLUDE BALCH SPRINGS...HUTCHINS... MESQUITE...RICHARDSON...ROWLETT...SACHSE...SEAGOVILLE...SUNNYVALE AND WILMER EXCESSIVE RUNOFF FROM THE RAIN WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3298 9654 3295 9678 3255 9677 3258 9653
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 8:25 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 30, 8:25 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 825 AM CDT SAT JUN 30 2001 UPDATED ZONES TO RAISE RAIN CHANCES ACROSS THE BOARD. THIS MORNING'S MCS AS PRETTY MUCH NAILEPD NORTH TEXAS...ALTHOUGH EASTERN AND NORTHERN AREAS AGAIN ARE RECEIVING THE BRUNT OF THE RAINFALL. MORE INFORMATION WILL COME IN A LATE MORNING AFD...AS WE ANALYZE DATA AND CONTINUE TO WATCH THE CURRENT TRENDS. .FWD...NONE 26
In the hours before
Special weather statement, Jun 30, 5:00 AM CDT, 5 hours 10 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-302100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT SAT JUN 30 2001 THE SAME UPPER LEVEL LOW THAT HAS BROUGHT A CHANCE OF THUNDERSTORMS MAINLY TO THE NORTHERN HALF OF TEXAS DURING THE LAST THREE DAYS...REMAINS OVER SOUTHWESTERN MISSOURI EARLY THIS MORNING. ALTHOUGH THIS SYSTEM IS EXPECTED TO MOVE SLOWLY SOUTH SOUTHWEST AND WEAKEN...IT WILL BRING SCATTERED THUNDERSTORMS TO NORTH TEXAS TODAY. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. ONE OR TWO THUNDERSTORMS MAY BRIEFLY INTENSIFY ENOUGH TO PRODUCE A 60 MPH WIND GUST...OR SOME DIME TO QUARTER SIZE HAIL THIS AFTERNOON AND EVENING. LIMITED ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:01 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 44 min |
| Jun 29, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 42 min |
| Jun 30, 10:39 AM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.